Vimpat has been the worst experience I have ever had with a drug. I have been taking it for 8 months already. Recently, I have changed doctors and have just started to reduce it, feeling already better!
Right from the beginning, I had many side-effects: headaches, nausea, tiredness, constipation, flatulence, indigestion & stomach discomfort, shaking of hands, depression, dysarthria, heart palpitations, memory problems. Due to nausea, I could hardly eat and lost almost 4 kilos in the first month of my Vimpat experience (my weight before taking this drug was around 50 kilos). I also felt terribly tired every day and could not cope with my normal activities anymore. In addition to that, I started to have problems with speaking, my memory, as well as my concentration, got a lot worst. My sleep was also badly affected. I had to quit my job and my social life. Every day was a struggle and I felt as if I had lost control of my own life !!! To sum up, this drug had a terrible impact on my quality of life and DID NOT eliminate my crises. I was much better off with my previous AED.
Reading the reviews, I see that I am not the only one to have experienced those side-effects, though my previous doctor denied many of them. This is still a new drug on the market, not yet consecrated, and with several side-effects not well known. It reminds me of what happened to people taking Vioxx in the past! I still asked myself why my previous doctor is so found of this drug???? As he was resistant to change this drug to another one, I have thus decided to change doctors.
I advised against this drug, it can be very toxic!